Topology from time series

Muldoon, M. R. and MacKay, R. S. and Huke, J. P. and Broomhead, D. S. (1993) Topology from time series. Physica D, 65 (1-2). pp. 1-16. ISSN 0167-2789

[thumbnail of PhysicaD65.pdf] PDF
Restricted to Repository staff only

Download (1MB)


We describe methods for the study of topological properties of the invariant manifolds of experimental dynamical systems. We explain how to compute such invariants as the Euler characteristic and Betti numbers using time series data, and suggest a number of potential applications.

Item Type: Article
Uncontrolled Keywords: Chaos, Embedding, time series, topological invariants
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 37 Dynamical systems and ergodic theory
MSC 2010, the AMS's Mathematics Subject Classification > 54 General topology
PACS 2010, the AIP's Physics and Astronomy Classification Scheme > 80 INTERDISCIPLINARY PHYSICS AND RELATED AREAS OF SCIENCE AND TECHNOLOGY > 89 Other areas of applied and interdisciplinary physics
Depositing User: Dr Mark Muldoon
Date Deposited: 28 Nov 2005
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item